Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 245, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2007, 5:01 PM EDT for Campbell County, Charlotte County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 27, 2007, 6:03 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Campbell County, VA, Charlotte County, VA
The radar
The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 272101
SVRRNK
VAC031-037-272230-
/O.NEW.KRNK.SV.W.0245.070727T2101Z-070727T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
* UNTIL 630 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKNEAL...AND MOVING EAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
HAT CREEK...
WREN...
PHENIX...
CHARLOTTE COURT HOUSE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3721 7889 3706 7904 3700 7887 3699 7874
3672 7864 3689 7851 3708 7847 3719 7869
$$
WERT3 follow-up statements
000
WWUS51 KRNK 272123
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT FRI JUL 27 2007
VAC031-037-272230-
/O.CON.KRNK.SV.W.0245.000000T0000Z-070727T2230Z/
CHARLOTTE VA-CAMPBELL VA-
523 PM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN CAMPBELL AND CHARLOTTE COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAT CREEK...OR ABOUT 6 MILES NORTHEAST OF BROOKNEAL...
MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...
RED HOUSE...ASPEN...PHENIX...MADISONVILLE...CULLEN...WYLLIESBURG...
SAXE...REDOAK...KEYSVILLE...DRAKES BRANCH AND CHARLOTTE COURT HOUSE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3721 7889 3706 7904 3700 7887 3699 7874
3672 7864 3689 7851 3708 7847 3719 7869
$$
WERT000
WWUS51 KRNK 272136
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT FRI JUL 27 2007
VAC031-272144-
/O.CAN.KRNK.SV.W.0245.000000T0000Z-070727T2230Z/
CAMPBELL VA-
534 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST CAMPBELL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
AND OUT OF CAMPBELL COUNTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING THAT HAD BEEN IN EFFECT FOR SOUTHEAST CAMPBELL COUNTY HAS
BEEN CANCELLED.
LAT...LON 3718 7883 3702 7889 3700 7887 3699 7874
3672 7864 3689 7851 3708 7847 3719 7869
$$
VAC037-272230-
/O.CON.KRNK.SV.W.0245.000000T0000Z-070727T2230Z/
CHARLOTTE VA-
534 PM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHARLOTTE COUNTY...
AT 530 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WREN...OR ABOUT NEAR PHENIX...MOVING EAST
AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISONVILLE...SAXE...CULLEN...CHARLOTTE COURT HOUSE...DRAKES
BRANCH...REDOAK...WYLLIESBURG AND KEYSVILLE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN
LAT...LON 3718 7883 3702 7889 3700 7887 3699 7874
3672 7864 3689 7851 3708 7847 3719 7869
$$
WERT000
WWUS51 KRNK 272203
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT FRI JUL 27 2007
VAC037-272211-
/O.CAN.KRNK.SV.W.0245.000000T0000Z-070727T2230Z/
CHARLOTTE VA-
603 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE COUNTY IS
CANCELLED...
AT 603 PM EDT...THE STORMS WHICH PROMPTED THE WARNING FOR CHARLOTTE
COUNTY HAD SIGNIFICANTLY WEAKENED AND NO LONGER POSED A SEVERE
WEATHER THREAT. THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE
COUNTY HAS THEREFORE BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3718 7883 3702 7889 3700 7887 3699 7874
3672 7864 3689 7851 3708 7847 3719 7869
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:27 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 2:27 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 227 PM EDT FRI JUL 27 2007 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE MOUNTAINS TONIGHT. A COLD FRONT WILL ALSO APPROACH THE REGION FROM THE NORTHWEST SATURDAY BEFORE SLIDING THROUGH THE AREA ON SUNDAY. THE FRONT WILL THEN STALL OVER THE CAROLINAS INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST WEST VIRGINIA AND SOUTHWEST VIRGINIA UNTIL 8 PM THIS EVENING. COMBO OF GOOD INSTABILITY INTERACTING WITH APPROACHING UPPER TROF TO PRODUCE SCTD STRONG TO SEVERE STORMS MAINLY ACROSS THE MOUNTAINS ATTM. AS REMNANT OF MCS NOW ENTERING THE WESTERN CWA MOVES INTO HIGH CAPE ENVIRONMENT...EXPECT TSRA COVERAGE TO BECOME A BIT MORE WIDESPREAD THRU LATE THIS AFTERNOON. THUS GOING WITH LIKELY POPS MOUNTAINS AND HIGH CHANCE OUT EAST THRU ABOUT SUNSET. NEXT MAIN S/W OR MCS FEATURE NOW LOOKS TO DIVE SE AND PASS JUST WEST OF THE CWA LATE TONIGHT AND EARLY SAT PER LATEST MODELS. THIS ALONG WITH LOSS OF HEATING MAKES DEGREE OF POP COVERAGE IFFY OVERNIGHT ESPCLY SINCE THE GFS HAS TRENDED DOWN ON PRECIP LATER TONIGHT. ALSO THINK ATMOS WILL LIKELY BE QUITE WORKED OVER FROM THIS AFTERNOON/EVENING SO TWEAKED POPS DOWN TO MAINLY CHANCE EXCEPT WESTERN SLOPES OVERNIGHT. LOWS MAINLY IN THE 60S ALTHO SOME SPOTS MAY BE CLOSER TO 70 GIVEN JUICY DEWPOINTS AROUND. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SURFACE COLD FRONT WILL DRIFT SE TOWARD THE REGION SAT AS ASSOCIATED LEAD S/W PASSES TO THE SOUTHWEST. LOOKS LIKE PENDING EXACT TRACK OF UPPER ENERGY THAT REGION MAY BE LEFT IN AREA OF WEAK LIFT BUT STILL PLENTY OF DEEP RH AHEAD OF THE FRONT. THIS IN CONJUNCTION WITH WEAKER MODEL SCENARIOS SUPPORTS MAINLY SCT CONVECTION SAT ESPCLY JUST AHEAD OF THE FRONT OVER THE NW WHERE WILL RUN WITH LOW LIKELYS. OTRW BUMPED UP HIGHS SOME GIVEN POTENTIAL FOR MORE INSOLATION SAT THAN EARLIER THOUGHT...SO MAINLY 80S TO NEAR 90 PIEDMONT AND 75-80 FAR WEST. TRIMMED POPS BACK ESPECIALLY IN THE EAST ON SATURDAY NIGHT. WENT WITH LOW TEMPERATURES FROM AROUND 60 TO NEAR 70. ADJUSTED POPS UP ON SUNDAY TO MENTION LIKELY WITH GOOD LOW LEVEL CONVERGENCE. H7 LOW CENTER SHOULD AID IN DEEP LAYER ASCENT AND RICHER MOISTURE. HIGHS SUNDAY WILL RANGE FROM MID 70S TO MID 80S. && .LONG TERM /MONDAY THROUGH FRIDAY/... FOLLOWED HPCGUIDE FOR MEDIUM RANGE WHICH LEANED TOWARDS THE 00Z GFS. LOW PRESSURE AND COLD FRONT CONTINUE TO TRAVEL EAST MONDAY...AND SLOWLY DRIFT SOUTHEAST OF THE AREA THROUGH NEXT WEEK. HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD SOUTH WEDNESDAY INTO FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND PUSH EAST THROUGH EARLY THIS EVENING. THIS WILL PROMPT LOCAL MVFR/IFR CONDITIONS IN AND AROUND TSRA...WITH MAINLY VFR CONDITIONS IN CU ELSEWHERE. INCLUDED HIGHER GUSTS IN TSRA AT ROA EARLY THIS AFTERNOON. EXPECT STORMS TO FADE THIS EVENING WITH LOSS OF HEATING. HOWEVER YET ANOTHER MCS TYPE COMPLEX WILL DROP SE TOWARD THE REGION LATER THIS EVENING WITH MORE SHRA/TSRA POSSIBLE MAINLY WEST. SINCE MODELS SHIFT MAJORITY TO THE WEST DID NOT INCLUDE IN TAFS THIS EVENING. OTRW MORE FOG AROUND IN THE VALLEYS WITH A MIX OF FOG/HZ ELSEWHERE WHERE EARLIER RAINFALL OCCURRED. FOG BREAKS FOR MORE CU AGAIN SAT MORNING WITH IMPROVING CONDITIONS TO VFR BY MID MORNING. A COLD FRONT CROSSES THROUGH THE FORECAST AREA SUNDAY NIGHT. THIS SHOULD BRING A BREAK TO THE CYCLE OF MORNING FOG/AFTERNOON AND EVENING THUNDERSTORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH/KK LONG TERM...KK AVIATION...JH
Hazardous weather outlook, Jul 27, 1:32 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 132 PM EDT FRI JUL 27 2007 VAZ007-009>020-022>024-WVZ042>045-281745- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS-MONROE-GREENBRIER- 132 PM EDT FRI JUL 27 2007 ...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-002-018-281745- ASHE-ALLEGHANY NC-WATAUGA- 132 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ032>035-043>047-058-059-281745- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 132 PM EDT FRI JUL 27 2007 ...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ003>006-019-020-281745- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 132 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 27, 1:53 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL PRICES FORK 37.22N 80.50W
07/27/2007 E0.88 INCH MONTGOMERY VA NWS EMPLOYEE
&&
DSLocal storm report, Jul 27, 2:48 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 4 N STUART 36.69N 80.28W
07/27/2007 E0.75 INCH PATRICK VA TRAINED SPOTTER
NEAR HOWELLS GROCERY ON HWY 8
&&
TWSpecial weather statement, Jul 27, 3:04 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT FRI JUL 27 2007 VAZ010>013-WVZ042-272000- WYTHE VA-BLAND VA-GILES VA-MERCER WV-PULASKI VA- 304 PM EDT FRI JUL 27 2007 AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF BLUEFIELD...OR ABOUT OVER CLEAR FORK...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... ROCKY GAP...HICKSVILLE AT 310 PM EDT...BLAND AT 315 PM EDT... KIMBERLING AT 320 PM EDT...MECHANICSBURG...LONG SPUR AT 330 PM EDT... WHITE GATE AT 335 PM EDT...GUNTON PARK AT 340 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jul 27, 3:24 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT FRI JUL 27 2007 NCZ020-272030- YADKIN NC- 324 PM EDT FRI JUL 27 2007 AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER YADKINVILLE...MOVING EAST AT 20 MPH. THE THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SHACKTOWN AT 330 PM EDT...HUNTSVILLE...EAST BEND AT 340 PM EDT... EXPECT SMALL HAIL..WIND GUSTS TO 50 MPH...AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. SK
Local storm report, Jul 27, 4:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL YADKINVILLE 36.13N 80.66W
07/27/2007 E0.88 INCH YADKIN NC PUBLIC
&&
11Special weather statement, Jul 27, 4:04 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT FRI JUL 27 2007 VAZ011-272045- GILES VA- 404 PM EDT FRI JUL 27 2007 AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF PEARISBURG...OR ABOUT OVER KIMBALLTON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...INTERIOR...EGGLESTON AT 410 PM EDT...CASCADES AT 415 PM EDT... MOUNTAIN LAKE...KIRE AT 420 PM EDT... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...AS WELL AS HEAVY RAINFALL RATES RESULTING IN MINOR FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 55 min |
| Jul 27, 1:00 AM EDT | Severe Thunderstorm Warning | RNK | Craig | 25 min |
| Jul 27, 1:26 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, City of Radford | 55 min |
| Jul 27, 1:37 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 48 min |
| Jul 27, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 78 min |
| Jul 27, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 47 min |
| Jul 27, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 58 min |
| Jul 27, 3:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 76 min |
| Jul 27, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 38 min |
| Jul 27, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 63 min |
| Jul 27, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 69 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.